Thunderstorm Wind, Pinal
- When
- July 26, 6:40 PM MST
- Where
- Pinal County, 13.18 mi N of Copper Creek
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 32.940, -110.490
Horse Camp RAWS recorded a 58 mph wind gust.
Isolated thunderstorms moved west across southeast Arizona. One produced severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TWC wrote it up.
Isolated thunderstorms moved west across southeast Arizona. One produced severe wind gusts. A house fire was caused by lightning in Tucson.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jul 26, 2:15 PM MST, 4 hours 25 minutes earlier.
Area Forecast Discussion National Weather Service Tucson AZ 215 PM MST TUE JUL 26 2016 .SYNOPSIS...Adequate moisture will provide scattered mainly afternoon and evening thunderstorms into this weekend. Perhaps some decrease in coverage will occur around Thursday. Expect hotter than average daytime temperatures through Thursday followed by moderating temperatures by early next week. && .DISCUSSION...Pretty quiet afternoon so far across SE AZ with isolated storms, as of 210 pm, occurring over/near the Chiricahua, Santa Rita and White Mountains. Storm activity this evening mainly over the eastern mountains. A little bit of an increase in the steering flow will allow a few storms to move into the valleys with outflow interactions developing additional valley storms. Outflows from Sonoran evening storms possibly getting as far north as the border areas for a slight chance of overnight storms. Steering flow Wednesday and Thursday mainly out of the ENE with upper high centered over far NW AZ. Thus expect a better chance to see storms moving off the higher terrain into the valleys. Thereafter will maintain slight chance to chance type pops for the weekend into early next week. && .AVIATION...VALID THRU 28/00Z. Scattered thunderstorms are expected this evening and again Wednesday afternoon and evening mainly across the higher terrain and in the vicinity of the southern border. These may affect the KOLS and KDUG terminals. Brief wind gusts to 45 kts and MVFR conditions are possible with the stronger TSRA. Otherwise, sfc wind mainly less than 10 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expecting a few afternoon and evening thunderstorms to develop the next few days, primarily over the mountains and near the international border area. This evening the storms will develop over the higher terrain and with light winds aloft they will drift around slowly and somewhat randomly. Wednesday through Friday storms that develop over the White mountains will move SW off the higher terrain and over the valley and storms that develop further south will move mostly to the west. Afternoon temperatures will remain a bit warmer than average. From the weekend onward moisture will increase across the area for a likely increase in the chances for showers and thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 447 PM MST TUE JUL 26 2016 AZZ504-507-514-270015- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON-SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN- 447 PM MST TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST PIMA COUNTY UNTIL 515 PM MST... AT 445 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR REDINGTON PASS ABOUT 9 MILES EAST OF TANQUE VERDE ...OR 20 MILES EAST OF TUCSON. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3239 11062 3231 11048 3222 11064 3228 11068 TIME...MOT...LOC 2345Z 037DEG 4KT 3231 11059 MEYER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
538 PM MST TUE JUL 26 2016
AZZ502-503-515-270115-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES-TOHONO
O'ODHAM NATION INCLUDING SELLS-BABOQUIVARI MOUNTAINS INCLUDING KITT
PEAK-
538 PM MST TUE JUL 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA COUNTY UNTIL
615 PM MST...
AT 536 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES WEST OF ARIVACA...OR 29 MILES SOUTHWEST OF GREEN VALLEY. THIS
STORM WAS NEARLY STATIONARY.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
ARIVACA AND JUNCTION OF HIGHWAY 286 AND ARIVACA ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3153 11169 3153 11170 3182 11148 3167 11124
3147 11132
TIME...MOT...LOC 0036Z 105DEG 3KT 3162 11144
MEYERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 609 PM MST TUE JUL 26 2016 AZZ507-270145- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON- 609 PM MST TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE COUNTY UNTIL 645 PM MST... AT 608 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF BENSON...OR 19 MILES NORTH OF SIERRA VISTA...MOVING SOUTHWEST AT 10 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FAIRBANK...SAINT DAVID AND KARTCHNER CAVERNS STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3193 11015 3171 11008 3164 11029 3187 11036 TIME...MOT...LOC 0108Z 061DEG 9KT 3182 11018 KD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 626 PM MST TUE JUL 26 2016 AZZ504-507-513-514-270230- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL-DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON-SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN- 626 PM MST TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 730 PM MST... AT 623 PM MST...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS SOUTHEAST OF TUCSON FROM NEAR VAIL SOUTHWARD TO JUST EAST OF CORONA DE TUCSON AND SAHUARITA...MOVING WEST AND SOUTHWEST AT 5 TO 10 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... EAST SAHUARITA...VAIL...RITA RANCH AND CORONA DE TUCSON. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3209 11045 3177 11048 3177 11093 3214 11083 TIME...MOT...LOC 0123Z 100DEG 10KT 3197 11065 MEYER
The Phoenix radar (KIWA), 117 km away, was scanning. The volume nearest the first event began at 01:38 UTC.
1 thunderstorm wind, 1 lightning. Local standard time, as filed.
Horse Camp RAWS recorded a 58 mph wind gust.
A lightning strike caused a house fire in the 10100 block of East Karen place around 930 pm. No one was injured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2016Every state in 2016This day in weather historyWarnings in Arizona, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 646183, 653232.